MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FX413T
Medical Device Problem Codes Infusion or Flow Problem (2964); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx413t) was implanted during a procedure performed on (b)(6) 2017.According to the complainant, the shunt system caused an overdrainage and had adjustment difficulties.The patient underwent a revision procedure on (b)(6) 2025.No patient complications were reported as a result of the revision procedure.The complained product was sent to the manufacturer for investigation.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valve were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 does not operate within the accepted tolerance in the horizontal position.The shunt assistant operates within the specified tolerances in the vertical position.An accelerated outflow of progav 2.0 could be determined.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; however, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we can determine an accelerated outflow and adjustment difficulties in the progav 2.0.The determined deposits can be named as the cause for the functional deviations.Deposits were also found in the shunt assistant but had no effect to the technical properties at the time of the investigation.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key21730340
Report Number3004721439-2025-00088
Device Sequence Number3981345
Product Code JXG
UDI-Device Identifier04041906136550
UDI-Public4041906136550
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2021
Device Model NumberFX413T
Device Catalogue NumberFX413T
Device Lot Number20032064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexMale
Patient Weight56 KG